... n slowing down for couple of years. She have had vertigo problem for few years too. Almost 3 months back she fell down and had several hariline hip fractures. No surgery was required but heavy calcium dosage was given. Two weeks after that, she started to get confused and disoriented. ... (4 replies)
... About twoo weeks after that, started showing disorientation and confusion. ... (4 replies)
... Gemini - Many thanks. That is the clearest explanation I have had of the distinctions between Thyroid disease and Parathyroid problems. I have had both (surgery for Parathyroid and radioactive iodine for thyroid) and even with a physician son no one has clarified it so well.
For what it is worth the parathyroidism was asymptomatic.
Raffeer (4 replies)
... properly, all those symptoms can disappear. I do not know if the same is true of the parathyroids. Your mother's continued confusion may also be a result of the surgery itself. It takes weeks to get every trace of anesthetic out of the system, and every kind of artificial narcotic produces some damaged brain cells. ... (4 replies)
... existing condition". Most common however, is someone haveing problems already with AD, and surgery only goes to further effect an already suffering brain. ... (20 replies)
... en she got back she was a dr. jeckel! I think it is anything out of the normal that touches them off! She MUST leave this week! We will not allow her in the home after this week! I am one wk away from surgery and I am not going to handle her while I am in recovery. The issue of someone coming in 6 hrs is off the table now. ... (39 replies)
... Hi there! I know this sounds a bit official and complicated, but I've tried to keep it simple enough.
Now the next step is Anaesthetic can mimic dementia or exacerbate an early dementia into becoming worse. some people bounce back, others aren't so lucky.
Anyway, 'bout the thyroid & parathyroid:
The Thyroid and the parathyroid although together, are seperate and give... (4 replies)
... Martha is correct. I would definitely be talking to her surgeon and/or general physician to find the cause of her problems. I konw it takes more than a few days to get the effects of the anesthesia and medications out of her system and her system needs to find it's new balance. It would be up to her doctor's to determine the cause of her confusion. Hope you find the... (4 replies)
... a and it wasn't until I told the social worker that I would virtually move in with my mom at home would they release her. Her mind was slipping day by day, even after she was off the meds. ... (18 replies)